Forum

Tecfidera and Ibuprofen

here’s a question (that may have already been asked) for the Tec-xperts. I vaguely remember something in the leaflet about ibuprofen. I don’t think it directly said don’t take ibuprofen. But I’m not sure. I have woken up with a really bad back and would like to take some. (But I’m on tecfidera.) what do you think?

I’ve taken ibuprofen with tec…never had an issue.

As I have my leaflet right here I’ll read it and report what it says :slight_smile:

Hmm, actually, while it’s mentioned, it’s not really anything useful. It says:

"Tell your doctor or pharmacist if you are taking, have recently taken or might take any medicines, in particular:

[stuff about psoriasis, cancer treatments, antibiotics and water tablets]

certain types of painkillers (such as ibuprofen and other similar anti-inflammatories and medicines purchased without a doctor’s prescription)."

That’s all it says. So not in the least bit helpful. Or maybe it is, because it doesn’t say anything like, “don’t take ibuprofen or your head will explode”.

1 Like

My pain killer of choice was always the liquid, high strength, ibuprofen, gel-caps. It was thus disappointing to read in the Tec literature NSAIDs were a possible no go.

However, on the rare occasion i find paracetamol to be inadequate, i still pop the occasional ibuprofen.

I have suffered no known ill effects because of it; i suspect / hope that the warning in the Tec doc regards those people who have to take ibuprofen as a regular / daily therapy.

The info I was given (to consider it as a treatment) states the risk of renal or gastric complications is the reason for avoiding NSAID’s.

Snowqueen x

Ok thanks all. I’ll pop them if needed and see how it feels.

Sue